What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 18, 2:51 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 18, 2:51 PM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
351 PM EDT Thu Jun 18 2020
.SYNOPSIS...
A surface trough expected to sit over Lake Erie and across central
Ohio today and tonight. Another surface trough expected is expected
to move northeast across the local area Friday night into Saturday.
A cold front will sweep east across the area Monday night into
Tuesday. A trough of low pressure will dominate the local area
through the end of next week.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
The upper-level ridge centered over the lower Ohio Valley this
afternoon will slowly weaken and dissipate as it slowly moves off to
the east tomorrow. At the surface, a subtle pressure trough
will be present over Lake Erie and southwest through
approximately Lorain to Marion. Temperatures expected to get in
the upper 70s to mid 80s this afternoon. The best
moisture/instability (and thus best chance for showers and
thunderstorms) this afternoon is expected to be located
southeast of the aforementioned surface trough, with MLCAPE
building up to as high as 1000-1500 J/kg. Enhanced convergence
along the lake breeze front and just southeast of the surface
trough will likely be the areas of convective development early
this afternoon, though synoptic scale forcing associated with
the upper-level closed low encompasses much of the forecast area
southeast of the surface trough. A weak wind field will result
in weak vertical wind shear (preventing organized convection)
and slow storm motions (around 10- 15 knots from the east).
There is some dry air aloft, mainly above 700mb, that should
reduce the overall coverage and intensity of showers and
thunderstorms, while also keeping precipitable water values
marginal (1.2 to 1.4 inches). This should keep the overall
threat for flooding fairly low despite the slow storm motions.
Thunderstorm activity will be mainly tied to the diurnal cycle, so
expect to see a decrease in shower/thunderstorm coverage with
sunset. Low temperatures only expected to get down into the low 60s
Thursday night.
By Friday, a similar environment will still be in place, so expect
scattered showers and thunderstorms once again during the afternoon
hours on Friday. Similar high temperatures expected on Friday,
though may be a tough higher in northwest Ohio.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A nearly vertically-stacked low at the surface and aloft should
drift from eastern WV to eastern VA on Saturday as a shortwave high
pressure ridge builds over our CWA from the west. Simultaneously,
weak surface high pressure persists over our region. A Lake Erie
lake breeze should occur during the late morning through early
evening hours. Isolated to scattered showers and thunderstorms
should develop along the lake breeze front and farther inland during
the afternoon and early evening. Late afternoon highs should reach
the 80's to lower 90's, with the warmest readings along and near the
I-75 corridor, inland from Lake Erie. During Saturday night, the
aforementioned low pressure system and shortwave ridge should move
farther east as a longwave trough begins to dig over our CWA from
the northwest and an embedded shortwave trough advances from the
Upper Midwest to the western Great Lakes. At the surface, the high
pressure ridge exits eastward as a surface low nears Lake Superior
from the southwest and its trailing cool front reaches the western
Great Lakes. Ahead of the front, isolated showers and thunderstorms
may overspread our CWA from a westerly direction. Low temperatures
should reach the 60's to lower 70's.
On Sunday, the shortwave trough should move from the western lakes
to the eastern Great Lakes region. The attendant surface low should
advance from the Lake Superior area toward James Bay, allowing the
trailing surface cool front to approach the western edge of our CWA
by nightfall. Scattered showers and thunderstorms are possible as
late afternoon highs reach the 80's to perhaps lower 90's. The
shortwave trough and attendant surface low should move northeastward
toward northwest Quebec Sunday night as the low's trailing surface
cool front sweeps eastward through our CWA. Scattered showers and
thunderstorms remain possible as low temperatures reach the 60's to
lower 70's. Muggy conditions prevail through the period.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Multiple rounds of showers and thunderstorms should occur during
this period as net longwave troughing continues overspreading our
area from central Canada and the Upper Midwest, and embedded
shortwave disturbances affect our region. At the surface, a
pronounced cold front should sweep eastward through our CWA on
Tuesday. Model guidance continues to suggest appreciable instability
and vertical wind shear may allow strong to severe thunderstorms to
develop along and ahead of the front on Tuesday. It will remain
humid ahead of the cold front, with afternoon highs primarily
reaching the 80's to perhaps lower 90's Monday and Tuesday, while
Monday night's lows should reach the 60's to lower 70's. Somewhat
cooler and less humid conditions are expected behind Tuesday's cold
frontal passage. Low temperatures should reach the upper 50's or
60's Tuesday and Wednesday nights. Afternoon highs should reach the
mid 70's to lower 80's Wednesday and Thursday.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
An upper-level closed low will bring increasing moisture,
clouds, and scattered showers and thunderstorms this afternoon
with day time heating. Showers and thunderstorms expected to
impact all TAF sites except KTOL and KFDY. Winds will generally
be 5-10 knots out of the southeast except behind the lake
breeze where winds will be more out of the northeast. Conditions
will be relatively quiet overnight. More shower and
thunderstorm activity expected again Friday afternoon.
Outlook...Periods of non-VFR possible Saturday night through
Monday with multiple rounds of showers and thunderstorms.
&&
.MARINE...
High pressure over the northern Atlantic will continue extending a
weak ridge over Lake Erie through Saturday night. Winds remain light
and variable with waves no larger than 1 to 2 feet. On Sunday and
Sunday night, a low should deepen as it moves from the Upper Midwest
to James Bay. A weak cold front trailing this low should sweep
eastward across Lake Erie Sunday night. Winds trend southerly to
southwesterly at about 10 to 15 knots with waves trending 1 foot or
less in nearshore waters and 1 to 3 feet in the open waters. Winds
should shift briefly to westerly behind the front. A post-frontal
trough should linger over Lake Erie on Monday and Tuesday as the
aforementioned low moves toward Hudson Bay. Southerly to
southwesterly winds of about 5 to 15 knots persist over Lake Erie.
Waves should remain 1 foot or less in nearshore waters and 1 to 3
feet in the open waters.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Saunders
NEAR TERM...Saunders
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...Saunders
MARINE...Jaszka
Hazardous weather outlook, Jun 18, 2:58 AM EST, 13 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
358 AM EDT Thu Jun 18 2020
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-190800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
358 AM EDT Thu Jun 18 2020
This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 18, 2:49 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
349 PM EDT Thu Jun 18 2020
OHZ029-030-038-047-182015-
Holmes-Richland-Ashland-Knox-
349 PM EDT Thu Jun 18 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...SOUTH
CENTRAL ASHLAND...WESTERN HOLMES AND NORTHEASTERN KNOX COUNTIES...
At 349 PM EDT, a strong thunderstorm was located over Nashville, or
11 miles west of Millersburg, moving west at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Loudonville, Danville, Glenmont, Nashville, Perrysville and Gann.
LAT...LON 4068 8240 4064 8203 4046 8202 4045 8208
4045 8218 4044 8219 4041 8238
TIME...MOT...LOC 1949Z 087DEG 19KT 4056 8213
SaundersSpecial weather statement, Jun 18, 3:26 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
426 PM EDT Thu Jun 18 2020
OHZ028-029-036-037-182115-
Crawford-Marion-Richland-Morrow-
426 PM EDT Thu Jun 18 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RICHLAND...NORTHEASTERN
MARION...NORTHERN MORROW AND SOUTHEASTERN CRAWFORD COUNTIES...
At 426 PM EDT, a strong thunderstorm was located over Bellville, or
10 miles south of Mansfield, moving west at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mansfield, Galion, Ontario, Lexington, Crestline, Bellville, Butler,
Lucas, Caledonia, North Robinson, Iberia and Shauck.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4060 8300 4086 8290 4069 8236 4055 8237
4055 8264
TIME...MOT...LOC 2026Z 106DEG 24KT 4062 8246
KahnSpecial weather statement, Jun 18, 3:56 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
456 PM EDT Thu Jun 18 2020
OHZ027>029-036-037-182145-
Crawford-Wyandot-Marion-Richland-Morrow-
456 PM EDT Thu Jun 18 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN RICHLAND...
EASTERN MARION...SOUTHEASTERN WYANDOT...MORROW AND CRAWFORD
COUNTIES...
At 456 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Shelby to near Chesterville.
Movement was west at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Mansfield, Marion, Bucyrus, Mount Gilead, Galion, Shelby, Ontario,
Lexington, Crestline, Cardington, New Washington, Waldo, Chatfield,
Benton, Nevada, Caledonia, Edison, Tiro, Fulton and North Robinson.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4070 8316 4096 8313 4097 8253 4055 8260
4055 8264 4053 8265 4043 8283 4044 8313
TIME...MOT...LOC 2056Z 111DEG 20KT 4093 8264 4055 8271
Kahn